Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 347, NWS Jackson, MS

May 10, 2008Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at May 10, 2008, 11:23 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 42 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 11:23 PM CDT (04:23 UTC)
Expired
May 11, 2008, 12:05 AM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 11:24 PM CDTTSTM WND DMG4 E Crossett, ARPOWER LINE DOWN.
May 10, 11:25 PM CDTTSTM WND DMGBeekman, LAA FEW TREES WERE BLOWN DOWN.
May 10, 11:26 PM CDTTSTM WND DMG5 S Hamburg, ARA FEW TREES WERE BLOWN DOWN.
May 10, 11:35 PM CDTTSTM WND DMGMer Rouge, LAA FEW TREES WERE BLOWN DOWN.
May 10, 11:37 PM CDTTSTM WND DMGBonita, LAA FEW TREES WERE BLOWN DOWN.
May 10, 11:41 PM CDTTSTM WND DMGWilmot, ARA FEW TREES WERE BLOWN DOWN ON MAIN ST. A COUPLE OTHER TREES WERE DOWN JUST N OF TOWN. POWER IS OUT IN TOWN.
May 10, 11:46 PM CDTTSTM WND DMG10 Sw Oak Grove, LAA FEW TREES AND POWER LINES DOWN OFF HWY 2.
May 10, 11:49 PM CDTHAIL 0.755 S Lake Village, ARPENNY HAIL JUST N OF CHICOT JUNCTION.
May 10, 11:53 PM CDTTSTM WND DMG5 Sw Oak Grove, LAA FEW TREES AND POWER LINES DOWN OFF HWY 589.
May 10, 11:53 PM CDTTSTM WND DMG8 N Oak Grove, LAA FEW TREES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 10:07 PM CDTTornado WatchSPC5 hr
May 10, 6:51 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
2.3
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 110423
SVRJAN
ARC003-017-LAC067-123-110515-
/O.NEW.KJAN.SV.W.0347.080511T0423Z-080511T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  SOUTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...HAMBURG...
  SOUTHWESTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...

* UNTIL 1215 AM CDT

* AT 1123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BERLIN TO 7 MILES NORTHWEST OF
  BASTROP...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF CROSSETT
  TO 7 MILES NORTHWEST OF BASTROP...AND MOVING SOUTHEAST AT 53 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BASTROP BY 1130 PM CDT...
  WILMOT...GALION AND JONES BY 1135 PM CDT...
  GOODWILL BY 1150 PM CDT...
  OAK GROVE BY 1155 PM CDT...
  DARNELL BY MIDNIGHT CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3284 9206 3328 9182 3325 9125 3300 9126
      3287 9131 3287 9133 3266 9140 3266 9158
      3267 9159 3266 9167
TIME...MOT...LOC 0423Z 296DEG 46KT 3306 9177 3280 9199

$$

CME
3 follow-up statements
000 
WWUS54 KJAN 110440
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT SAT MAY 10 2008

ARC003-017-LAC067-123-110515-
/O.CON.KJAN.SV.W.0347.000000T0000Z-080511T0515Z/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-
1140 PM CDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND WEST
CARROLL AND EASTERN MOREHOUSE PARISHES...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILMOT TO 
GALION...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOODWILL BY 1145 PM CDT...
  PIONEER AND OAK GROVE BY 1150 PM CDT...
  DARNELL...KILBOURNE AND FOREST BY 1155 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3276 9187 3326 9160 3325 9125 3300 9126
      3294 9130 3289 9130 3287 9133 3266 9140
      3266 9167
TIME...MOT...LOC 0440Z 291DEG 48KT 3306 9149 3278 9163

$$

CME
000 
WWUS54 KJAN 110456
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT SAT MAY 10 2008

ARC003-017-LAC067-110506-
/O.CAN.KJAN.SV.W.0347.000000T0000Z-080511T0515Z/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-
1156 PM CDT SAT MAY 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...AND EASTERN MOREHOUSE PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR SOUTHEAST
ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3267 9161 3270 9162 3290 9151 3290 9148
      3292 9149 3295 9145 3301 9143 3300 9126
      3296 9130 3289 9130 3266 9140
TIME...MOT...LOC 0456Z 278DEG 39KT 3293 9132 3271 9148

$$

LAC123-110515-
/O.CON.KJAN.SV.W.0347.000000T0000Z-080511T0515Z/
WEST CARROLL LA-
1156 PM CDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WEST CARROLL PARISH...

AT 1156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KILBOURNE TO 
DARNELL...MOVING EAST AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3267 9161 3270 9162 3290 9151 3290 9148
      3292 9149 3295 9145 3301 9143 3300 9126
      3296 9130 3289 9130 3266 9140
TIME...MOT...LOC 0456Z 278DEG 39KT 3293 9132 3271 9148

$$

CME
000 
WWUS54 KJAN 110505
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1205 AM CDT SUN MAY 11 2008

LAC123-110515-
/O.CAN.KJAN.SV.W.0347.000000T0000Z-080511T0515Z/
WEST CARROLL LA-
1205 AM CDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CARROLL PARISH IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3267 9161 3270 9162 3290 9151 3290 9148
      3292 9149 3295 9145 3301 9143 3300 9126
      3296 9130 3289 9130 3266 9140
TIME...MOT...LOC 0505Z 278DEG 39KT 3291 9120 3269 9137

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:18 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 10, 9:18 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SAT MAY 10 2008

.DISCUSSION...ACTIVE SIGNIFICANT CONVECTION CONTINUES JUST TO THE
N/NW OF THE CWA AND IS STEADILY HEADING OUR WAY. IT HAS BEEN A SLOW
GO FOR OUR AREA AS THE CAP HAS REMAINED STRONG AND NO CONVECTION HAS
OCCURRED IN THE FORECAST AREA. THINKING FROM EARLIER REMAINS THE
SAME...AREAS N OF I-20 WILL HAVE THE HIGHEST RISK OF SEEING SVR WX
WITH THE HWY 82 CORRIDOR LIKELY GETTING THE MOST SIG SVR WEATHER. NOT
TOTALLY SURE THE LINE WILL EVER BECOME A SOLID SQUALL LINE...LIKELY
TO REMAIN BROKEN. BASED ON THE LATEST DATA...LOOKS LIKE THE MAIN
TORNADO RISK WILL BE BETWEEN NOW AND MIDNIGHT ALONG AND N OF HWY 82
HEADING TOWARD THE AL LINE. VERY LARGE HAIL...STRONG TORNADOES AND
DMG WIND WILL BE THE MAIN RISK. AFTER MIDNIGHT...LOW LEVEL FLOW VEERS
ENOUGH TO LIMIT THE TOR RISK...BUT WITH EMBEDDED SUPERCELL TYPE
STORMS...THAT RISK CAN NOT BE TOTALLY RULED OUT. THE BEST ASCENT IS
SPREADING OUT OF E/SE OK AND WILL GET THE STORMS GOING PRETTY GOOD.
INSTABILITY AND DEEP LAYER SHEAR WILL REMAIN QUITE STRONG AND
SUPPORTIVE OF SVR STORMS WITH POCKETS OF SIG SEVERE THROUGH ABOUT 2-3
AM. AGAIN...THIS WILL MAINLY BE FOCUSED ALONG AND N OF I-20. AFTER
MIDNIGHT...HAIL AND DMG WIND WILL BE THE MAIN FOCUS.

ACTIVITY LOOKS TO ACCELERATE QUITE A BIT AFTER MIDNIGHT AND GET OUT
OF THE CWA BY 5-6 AM. CURRENT GRAPHICAST AND PROB HAZARDS SEEM TO
DEPICT THINGS WELL AND WILL BE LEFT ALONE.

&&

.AVIATION...TIMING THE CONVECTION IS THE MAIN ISSUE AND THE
RESTRICTIONS ASSOCIATED WITH THAT. THE WINDOW OF TIME ON THE
CONVECTION WILL BE SMALL AS THE BROKEN LINE QUICKLY PUSHES E/SE
THROUGH THE CWA. VFR CONDITIONS WILL PREVAIL BEHIND THE CONVECTIVE
LINE WITH BREEZY NW WINDS DURING THE MIDDLE PART OF THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  76  50  81 /  48   0   0   0
MERIDIAN      64  78  47  82 /  49  16   0   0
VICKSBURG     62  76  47  82 /  47   0   0   0
HATTIESBURG   68  83  48  84 /  27  26   0   0
NATCHEZ       63  73  45  81 /  30   0   0   0
GREENVILLE    57  71  48  79 /  78   0   0   0
GREENWOOD     59  72  46  79 /  79   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, May 10, 3:30 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SAT MAY 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE ACROSS THE
NORTHERN HALF OF THE REGION THIS EVENING INTO EARLY SUNDAY MORNING...

SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 5
AND 7 PM ACROSS SOUTHERN ARKANSAS AND PORTIONS OF THE MISSISSIPPI
DELTA AND TRACK GENERALLY EAST THROUGH THE EVENING. THESE STORMS
WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...VERY LARGE HAIL AND
DAMAGING WINDS. THROUGH ABOUT 11 PM...AREAS NORTH OF
I-20...ESPECIALLY THE HIGHWAY 82 CORRIDOR...WILL BE UNDER THIS RISK
OF TORNADIC SUPERCELLS.

AFTER 11 PM...THE SUPERCELL STORMS ARE EXPECTED TO BE EAST OF THE
AREA. HOWEVER...A BROKEN LINE OF STORMS WILL BE PUSHING RAPIDLY EAST
SOUTHEAST ACROSS CENTRAL ARKANSAS AND IMPACT THE DELTA REGION
BETWEEN 11 PM AND 2 AM. THE BROKEN LINE WILL REACH THE NATCHEZ TRACE
CORRIDOR AROUND 3 AM...THEN THE SOUTHEAST AREAS BY 5 AM. SIGNIFICANT
DAMAGING WINDS WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS AS THE
LINE MOVES THROUGH. EXPECT THE SEVERITY OF THE LINE TO DIMINISH
AROUND 3 AM AND AS THE LINE PUSHES FURTHER SOUTH AND EAST BEFORE
EXITING INTO FAR SOUTHERN MISSISSIPPI AND SOUTHERN ALABAMA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ANOTHER SEVERE WEATHER EVENT REMAINS POSSIBLE FOR WEDNESDAY INTO
WEDNESDAY NIGHT AS THE ACTIVE WEATHER PATTERN CONTINUES. STAY TUNED
FOR FURTHER UPDATES ON THIS HAZARDOUS WEATHER POTENTIAL FOR THE
MIDDLE OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS.
ACTIVATION MAY BE NEEDED AGAIN BY THE MIDDLE OF NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, May 10, 7:45 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT SAT MAY 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
745 PM CDT SAT MAY 10 2008

...SIGNIFICANT SEVERE WEATHER STILL POSSIBLE OVERNIGHT TONIGHT...
ESPECIALLY ALONG AND NORTH OF INTERSTATE 20...

WHILE THE ARKLAMISS REGION HAS DODGED ANY SEVERE WEATHER SO FAR
TODAY...THIS IS NOT EXPECTED TO CONTINUE THROUGH THE NIGHT. NUMEROUS
EXTREMELY SEVERE STORMS HAVE ALREADY PRODUCED TORNADOES...VERY LARGE
HAIL...AND DAMAGING WINDS ACROSS NORTHERN AND CENTRAL ARKANSAS AND
EASTERN OKLAHOMA THIS AFTERNOON AND EVENING. THIS ACTIVITY IS
EXPECTED TO SHIFT TOWARD THE ARKLAMISS REGION TONIGHT.

A TORNADO WATCH IS ALREADY IN EFFECT FOR EXTREME SOUTHEAST ARKANSAS
AND NORTHWEST MISSISSIPPI UNTIL 2 AM CDT. SEVERE THUNDERSTORMS
CURRENTLY NEAR LITTLE ROCK WILL BE MOVING EAST SOUTHEAST...AND
DEPENDING ON THEIR EVOLUTION OVER THE NEXT FEW HOURS...MAY CLIP THE
NORTHERN PARTS OF BOLIVAR AND SUNFLOWER COUNTIES BETWEEN 830 AND 11
PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER SOUTH
CENTRAL ARKANSAS...AND SHOULD THESE STORMS CONTINUE TO DEVELOP...
THEY WILL LIKELY BECOME SEVERE AND AFFECT THE SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI AREA BETWEEN 10 PM AND 1 AM. TORNADOES...VERY
LARGE HAIL...AND DAMAGING WINDS WOULD BE POSSIBLE WITH THESE STORMS.

AFTER MIDNIGHT...THE ACTUAL COLD FRONT WILL BEGIN TO PUSH INTO THE
REGION. THIS SHOULD RESULT IN A BROKEN BAND OF STRONG TO SEVERE
THUNDERSTORMS WHICH WILL SWEEP ACROSS THE ENTIRE ARKLAMISS REGION
BETWEEN MIDNIGHT AND 5 AM. DAMAGING WINDS WOULD BE A PRIMARY THREAT
WITH THESE STORMS...ALONG WITH LARGE HAIL AND POSSIBLY TORNADOES.
THE GREATEST RISK OF SEVERE STORMS WITH THIS ACTIVITY WILL BE ALONG
AND NORTH OF INTERSTATE 20...WITH THE RISK DECREASING SOMEWHAT AS
THE ACTIVITY MOVES FARTHER SOUTH TOWARD THE HIGHWAY 98 CORRIDOR.

PEOPLE ACROSS THE REGION SHOULD BE AWARE OF THE SEVERE WEATHER
POTENTIAL OVERNIGHT...AND MAKE PLANS ACCORDINGLY.

AEG
Special weather statement, May 10, 10:15 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SAT MAY 10 2008

ARZ074-LAZ007-110425-
ASHLEY AR-MOREHOUSE LA-
1015 PM CDT SAT MAY 10 2008

...COMPLEX OF SEVERE THUNDERSTORMS MOVING TOWARD SOUTHEAST ARKANSAS
AND NORTHEAST LOUISIANA...

A COMPLEX OF SEVERE THUNDERSTORMS IN SOUTHWEST AND SOUTH CENTRAL
ARKANSAS AT 1010 PM WAS MOVING EAST SOUTHEAST AT 40 MPH...AND WILL
REACH ASHLEY COUNTY ARKANSAS AND MOREHOUSE PARISH LOUISIANA BETWEEN
11 PM AND MIDNIGHT.

THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL. SHOULD
THEY MAINTAIN THEIR INTENSITY...THEY WILL BE CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS GREATER THAN 70 MPH...AND POSSIBLY
A TORNADO.

PEOPLE IN ASHLEY AND MOREHOUSE PARISHES...INCLUDING THE CITIES OF
BASTROP...CROSSETT...HAMBURG...NORTH CROSSETT AND WEST CROSSETT...
SHOULD MONITOR THESE STORMS CLOSELY.

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 6:56 AM CDTLake Wind AdvisoryJANEast Carroll, Morehouse, West Carroll11 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.